Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Is it safe to take thronorm along with cloipilet, ecospin, atorva 20 and nicoran 5 mg?

Sep 2012
User rating for this question
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
I am taking cloipilet,ecospin and atorva 20 and nicoran 5 mg.
is it ok to take thronorm. 50mcg as TSH is 4.5

My email I'd is YYYY@YYYY
Posted Thu, 22 Nov 2012 in Medicines and Side Effects
Answered by Dr. Das Arindam 2 hours later
Thank you for asking a question.
You are taking Clopilet, ecosprin, atorva, and nicorandil.
Clopilet contains clopidogrel group of drugs. This drug together with ecosprin (which contains aspirin) lower risk of getting a coronary artery disease. These are prophylactic agents.
You have a history of angiography which reveals little narrowing of one artery. In your age group it is most common change due to accumulation of cholesterol. So, to prevent this disease progression, you have to take the atorvastatin group of drug which will lower your lipid level in blood.
Nicorandil is also an anti anginal group of drug which keeps your heart well.

From the above discussion it is clear that you have increased lipid level in blood, with a mild change in one artery.

You did not give me the previous TSH level.
I assume that it was elevated. It indicates presence of hypothyroidism. Hypothyroidism is itself a risk factor for developing complications like hypertension, and other disease which also enhances chance of developing coronary heart disease.
Thyronorm will maintain your thyroid hormonal level in a normal range. If you stop thyronorm then it will reverse back to previous higher level. In your case, it is not at all good.
So, you have to take this drug to lower chance of developing any more complication.

But, if it is your first thyroid profile report, and TSH is 4.5, then you need not to take this drug. Because in that case, the level is normal ( TSH is normal upto 8).

You may also consult with an endocrinologist for further management.

Hope this information suffices. Let me know , if you have any more question.

Above answer was peer-reviewed by
Follow-up: Is it safe to take thronorm along with cloipilet, ecospin, atorva 20 and nicoran 5 mg? 1 hour later
Is there any harm to heart if thyronorm is taken along with other blood thinning and colestrol drugs?

As I notice visible weight reduction and increase of metabolism due to thyronorm drugs...

Just want to ensure that thyronorm is not harmful with other drugs combined.

Thanks and regards,

Answered by Dr. Das Arindam 9 minutes later
Thank you for writing back.

Firstly, you can take thyronorm with other blood thinning and lipid lowering agents.
There is no documentation of drug reaction of thyronorm with these drugs.

Secondly, if you were suffering from hypothyroidism, then you may put on some extra weight easily. It is the main characteristic feature of this disease. So, when you are taking this drug that means thyroid hormone supplementation, then you will loose some weight as a normal feature. It is not a point of getting concerned. It is quite natural.

As I previously told, it is not harmful when you take thyronorm with the drugs you mentioned.

If you have your answers, then you can close this discussion.

Rating and review given by you will be appreciated.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor